Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 105, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 24, 2006, 3:00 PM MST for Cochise County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 3:00 PM MST (22:00 UTC)
- Expired
- Aug 24, 2006, 3:00 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 242202
FFWTWC
AZC003-242300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
THIS INCLUDES THE CITY OF SIERRA VISTA
* UNTIL 400 PM MST
* AT 259 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. MOST OF
THE HEAVY RAINFALL WAS FOCUSED SOUTH AND WEST OF SIERRA VISTA. A
WEATHER SPOTTER NEAR CORONADO NATIONAL MEMORIAL REPORTED VERY
HEAVY RAINFALL WITH FLOODING IN THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMSEY
CANYON PRESERVE... AND NICKSVILLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3165 11045 3135 11044 3133 10988 3148 11000
3159 11027
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 242255
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
354 PM MST THU AUG 24 2006
AZC003-242303-
COCHISE AZ-
354 PM MST THU AUG 24 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR SOUTHWESTERN
COCHISE COUNTY...
HEAVY RAIN HAS ENDED OVER SOUTHWEST COCHISE COUNTY. AS A
RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM
MST.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3165 11045 3135 11044 3133 10988 3148 11000
3159 11027
$$
WEATHER.GOV/TUCSON
SCHAFFNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:35 PM MST, 25 minutes earlier.
Area forecast discussion, Aug 24, 2:35 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
235 PM MST THU AUG 24 2006
.SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
OCCUR TONIGHT AS A MOIST FLOW PREVAILS OVER SOUTHEAST ARIZONA. THE
CHANCES FOR THUNDERSTORMS WILL DECREASE THIS WEEKEND AS A GREAT
BASIN DISTURBANCE SPREADS DRIER AIR OVER THE AREA. MOISTURE WILL
INCREASE AGAIN BY THE MIDDLE OF THE UPCOMING WEEK AS SOUTHERLY FLOW
RETURNS TO THE AREA.
&&
.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAINFALL ACROSS MUCH OF SE AZ AT THIS TIME. THE
EXCEPTION WAS SE PINAL/WRN AND CENTRAL GRAHAM COUNTIES WHERE EARLIER
CONVECTION HAS STABILIZED THAT AREA. OUTFLOW FROM MORNING SHOWERS/
THUNDERSTORMS EXTENDED FROM LA PAZ COUNTY SEWD ACROSS WRN/CENTRAL
PIMA COUNTY-SOUTH OF TUCSON...AND SHOWERS/THUNDERSTORMS WITH HEAVY
RAINFALL CONTINUING TO DEVELOP ALONG THIS BOUNDARY AT THIS TIME.
GULF CA SURGE ONGOING IN COMBINATION WITH COOLING CLOUD TOPS AND
VERY SLOW CELL MOVEMENTS PROMPTED ISSUANCE OF FLASH FLOOD WATCH
ENTIRE FORECAST AREA UNTIL 25/05Z. CONFIDENCE SOMEWHAT LOW THAT
ZONES 29/30/33 MAY EXPERIENCE HEAVY RAINFALL...ALTHOUGH THESE ZONES
WERE INCLUDED WITH EXPECTATION THAT HEAVY RAINFALL MAY OCCUR LATER
IN THIS WATCH PERIOD. AM SOMEWHAT CONCERNED THAT CONVECTIVE ACTIVITY
WILL CONTINUE AFTER MIDNIGHT AND BE MORE WIDESPREAD IN COVERAGE THAN
GOING FORECAST INDICATES. WILL DEFER SUBSEQUENT ADJUSTMENTS TO
EVENING SHIFT FOR ADDITIONAL FORECAST REFINEMENT DURING THE OVERNIGHT
AND FRI MORNING PERIOD.
CONVECTIVE ACTIVITY EXPECTED TO DECREASE ESPECIALLY WRN SECTIONS FRI
AND DOWNWARD TREND TO CONTINUE THIS WEEKEND AS TROUGH DEEPENS OVER
THE GREAT BASIN REGION. MOISTURE PROGGED TO INCREASE EARLY NEXT WEEK
AS SLY FLOW RETURNS IN RESPONSE TO HIGH PRESSURE SYSTEM PROGGED TO
BE OVER THE FOUR CORNERS REGION. PERHAPS SOME DRYING ACROSS FAR WRN
SECTIONS AGAIN LATE NEXT WEEK AS SWLY FLOW ALOFT DEVELOPS IN
RESPONSE TO TROUGH ALONG THE WEST COAST. HOWEVER BULK OF FORECAST
AREA WILL LIKELY REMAIN UNDER FAIRLY DEEP MOISTURE/SLY FLOW REGIME.
DAYTIME MAX TEMPS THIS FORECAST PERIOD EXPECTED TO REMAIN CLOSE TO
SEASONAL NORMALS FOR LATE AUG.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SE AZ ZONES
AZZ019-029>035 UNTIL 10 PM MST TONIGHT.
&&
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Aug 24, 5:45 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE TUCSON AZ 545 AM MST THU AUG 24 2006 AZZ019-029-031>035-251400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-251400- UPPER GILA RIVER VALLEY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE FLASH FLOOD WATCH IS ASSOCIATED WITH A RISE ON THE GILA RIVER AT DUNCAN. FOR MORE DETAILED INFORMATION CONCERNING THE WATCH REFER TO THE LATEST ISSUANCE OF THE FLASH FLOOD WATCH UNDER THE HEADER PHXFFATWC OR REFER TO OUR WEB PAGE AT WWW.WEATHER.GOV/TUCSON. HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 23, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 23, 6:15 PM MST | Flash Flood Warning | TWC | Cochise | 60 min |
| Aug 23, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 24, 7:24 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 21 min |
| Aug 24, 12:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 24, 12:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 24, 1:55 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Aug 24, 2:01 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 2:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 24, 2:31 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 24, 2:56 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 24, 4:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.